Uveitis associated with rifabutin therapy: a clinical alert.

Published

Journal Article (Review)

BACKGROUND: The incidence of Mycobacterium avium complex (MAC) infection is increasing among patients with AIDS. Rifabutin therapy has been demonstrated to be effective in the treatment and prophylaxis of MAC infection. over the past 3 years there have been several reports of uveitis associated with rifabutin therapy. The uveitis is almost always interior, begins unilaterally and progresses to involve both eyes. There is almost always a hypopyon present, and the uveitis progresses aggressively. It responds well to conventional treatment along with the discontinuance of rifabutin. METHODS/RESULTS: This paper presents a new case of rifabutin uveitis and a review of the various published reports to date. CONCLUSIONS: All primary eye care clinicians should be aware of this new and unique clinical presentation and be prepared to recognize it quickly and treat it appropriately.

Full Text

Cited Authors

  • Petrowski, JT

Published Date

  • November 1996

Published In

Volume / Issue

  • 67 / 11

Start / End Page

  • 693 - 696

PubMed ID

  • 8979664

Pubmed Central ID

  • 8979664

International Standard Serial Number (ISSN)

  • 0003-0244

Language

  • eng

Conference Location

  • United States